MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: registered technologist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing history record and the shipping inspection record of the involved product code/lot number combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the catheter involved was inserted in the leg, when it was pulled out, two pieces broke off.Another device was used and was fine.The patient condition was fine.The procedure outcome was successful.The event occurred intra-operative.There was no patient injury/medical or surgical intervention required.There was no equipment or other devices used with the product involved.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, provide additional information to section b5, and to provide the completed investigation results.Visual inspection of the actual sample upon receipt found no breakage or other anomalies in the appearance over the entire length.Magnifying inspection of the distal end of the actual sample found that the distal tip had been flared.No breakage or missing portion was observed in the distal tip in comparison with a sample from the same product type.Magnifying inspection of the shaft found no deformation or other anomalies in the appearance.Electron microscopic inspection of the flared distal tip found roughness and abrasions on the surface near the flared part.From this, it was inferred that some hard object (e.G., stenotic lesion) was in contact with the involved part.The outer diameter of the actual sample was measured and confirmed to meet the factory's specifications.No anomaly was observed.It was reported that the actual sample was separated into two pieces, however, the investigation results showed that the actual sample had no breakage or missing portion.As one of the possibilities in this case, it was inferred that the actual sample was subjected to pushing force while its distal tip was exposed to and caught on some kind of hard object (stenotic lesion, etc.), which resulted in the flared distal tip.The instructions for use (ifu) states: · "[warnings and precautions] warning: carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause to avoid damage to blood vessels and separation or breakage of the product." · "[directions for use] - advance the guide wire and the product to the target vessel under fluoroscopy.".
 
Event or Problem Description
Additional information was received on 8 nov 2022: the procedure performed was a runoff percutaneous transluminal angioplasty (pta).The device did not appear damaged prior to use.The pieces broke off inside the patient and were not retrieved.The catheter tip was left inside the patient.The patient was in stable condition.The blood loss was 20cc's.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15691416
Report Number9681834-2022-00223
Device Sequence Number7337904
Product Code DQY
UDI-Device Identifier04987892077319
UDI-Public04987892077319
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue NumberNC18151
Device Lot Number220511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale